Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Apr 1, 2011, 2:53 PM MDT for 5 counties in Wyoming. It took effect at Apr 2, 2011, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 2:53 PM MDT (20:53 UTC)
- In effect from
- Apr 2, 2011, 9:00 PM MDT
- Expired
- Apr 1, 2011, 11:26 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWUS75 KCYS 012053 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 253 PM MDT FRI APR 1 2011 ...STRONG WINDS ARE POSSIBLE AGAIN ON SATURDAY NIGHT INTO SUNDAY MORNING... .A STRONG UPPER LEVEL DISTURBANCE IN THE PACIFIC NORTHWEST WILL DIVE SOUTHEAST INTO THE NORTHERN ROCKIES SATURDAY NIGHT INTO SUNDAY. AHEAD OF THIS DISTURBANCE...STRONG WEST-SOUTHWEST WINDS WILL BE POSSIBLE MAINLY SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS AREAS ALONG AND WEST OF THE LARAMIE RANGE. WYZ101-103>106-109>118-021200- /O.NEW.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...RAWLINS...SINCLAIR...HANNA... ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA... ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE 253 PM MDT FRI APR 1 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * TIMING...THE STRONG WINDS ARE EXPECTED TO DEVELOP MAINLY AFTER 9 PM ON SATURDAY NIGHT. * WINDS...SOUTHWEST TO WEST WINDS AT SPEEDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH SOME GUSTS UP TO 60 MPH. * IMPACTS...THESE HIGH WIND SPEEDS WILL AFFECT LIGHT WEIGHT TRAILERS AND MAY CAUSE BLOW OVER ACCIDENTS ESPECIALLY ON NORTH- SOUTH BOUND ROADWAYS SUCH AS INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COX
2 follow-up statements
962 WWUS75 KCYS 020210 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 810 PM MDT FRI APR 1 2011 ...STRONG WINDS POSSIBLE SATURDAY EVENING THROUGH SUNDAY MORNING... .A STRONG UPPER LEVEL DISTURBANCE IN THE PACIFIC NORTHWEST WILL MOVE SOUTHEAST INTO THE NORTHERN ROCKIES SATURDAY NIGHT AND SUNDAY. AHEAD OF THIS DISTURBANCE...STRONG WEST TO SOUTHWEST WINDS WILL BE POSSIBLE SATURDAY EVENING THROUGH SUNDAY MORNING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. WYZ101-103>106-109>118-021200- /O.CON.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...RAWLINS...SINCLAIR...HANNA... ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA... ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE 810 PM MDT FRI APR 1 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * TIMING...THE STRONG WINDS WILL DEVELOP MAINLY AFTER 9 PM SATURDAY AND CONTINUE THROUGH SUNDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH POSSIBLE. * IMPACTS...THESE HIGH WIND SPEEDS WILL AFFECT LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADWAYS LIKE INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAMSKI
150 WWUS75 KCYS 020526 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1126 PM MDT FRI APR 1 2011 ...STRONG WINDS LIKELY SATURDAY AFTERNOON THROUGH SUNDAY MORNING... .A STRONG UPPER LEVEL DISTURBANCE IN THE PACIFIC NORTHWEST WILL MOVE SOUTHEAST INTO THE NORTHERN ROCKIES SATURDAY NIGHT AND SUNDAY. AHEAD OF THIS DISTURBANCE...STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP INITITIALLY IN OUR WIND PRONE AREAS AND EVENTUALLY EXPAND TO MUCH OF SOUTH CENTRAL WYOMING AND THE LARAMIE RANGE. THESE STRONG WINDS WILL PERSIST SATURDAY EVENING THROUGH SUNDAY MORNING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. WYZ101-103-111-112-114-118-020630- /O.CAN.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-SNOWY RANGE- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...BAGGS...DIXON... CENTENNIAL...ALBANY...WOODS LANDING...CHEYENNE 1126 PM MDT FRI APR 1 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WINDS WILL BE STRONG SATURDAY AFTERNOON AND EVENING...BUT ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. THUS THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ WYZ106-110-116-021800- /O.UPG.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/ /O.NEW.KCYS.HW.W.0035.110402T1500Z-110403T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 1126 PM MDT FRI APR 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO NOON MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THE STRONG WINDS WILL DEVELOP FOR OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO AFTER 9 AM SATURDAY AND CONTINUE THROUGH SUNDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH LIKELY. * IMPACTS...THESE HIGH WIND SPEEDS WILL AFFECT LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH- SOUTH ORIENTED ROADWAYS LIKE INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ104-105-109-113-115-117-021800- /O.UPG.KCYS.HW.A.0019.110403T0300Z-110403T1800Z/ /O.NEW.KCYS.HW.W.0035.110402T2100Z-110403T1800Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE... HORSE CREEK...HARRIMAN...WHITAKER 1126 PM MDT FRI APR 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 3 PM SATURDAY TO NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO NOON MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THE STRONG WINDS WILL DEVELOP MAINLY AFTER 3 PM SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH LIKELY. * IMPACTS...THESE HIGH WIND SPEEDS WILL AFFECT LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH- SOUTH ORIENTED ROADWAYS LIKE INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Apr 1, 12:26 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 1, 12:26 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1226 PM MDT FRI APR 1 2011 .UPDATE...PLEASE SEE AVIATION SECTION BELOW. && .AVIATION...18Z TAFS. VFR. BROKEN MID CLOUD DECK NORTH OF A DOUGLAS TO KIMBALL LINE WILL BECOME SCATTERED THIS AFTERNOON. EXPECT GUSTY WEST WINDS THROUGH 01Z ALONG AND WEST OF INTERSTATE 25 WITH GUSTS UP TO 50 MPH PRODUCING MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS DOWNWIND OF THE MOUNTAINS AND MOUNTAIN RANGES. WINDS WILL SUBSIDE TONIGHT...THEN WEST AND SOUTHWEST WINDS WILL INCREASE MARKEDLY AFTER 14Z SATURDAY ALONG AND WEST OF INTERSTATE 25 WITH SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH PRODUCING MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS. RUBIN && .PREV DISCUSSION... /ISSUED 607 AM MDT FRI APR 1 2011/ UPDATE...AVIATION UPDATE. AVIATION...12Z TAF ISSUANCE. VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY ALTHOUGH THERE WILL BE A FEW ISOLATED RAIN SHOWERS OR SPRINKLES OVER PORTIONS OF THE NEBRASKA PANHANDLE AND FAR EASTERN WYOMING EARLY THIS MORNING WITH BRIEF MVFR CIGS POSSIBLE UNTIL 18Z. OTHERWISE...GUSTY WESTERLY WINDS WILL CONTINUE TODAY MAINLY OVER SOUTHEAST WYOMING FROM KRWL EASTWARD TO KCYS. HOWEVER...WINDS WILL NOT BE QUITE AS STRONG AS THEY WERE ON THURSDAY WITH SUSTAINED WINDS BETWEEN 25 TO 30 KTS AND GUSTS UP TO 45 KTS POSSIBLE DURING THIS AFTERNOON. PREV DISCUSSION... /ISSUED 336 AM MDT FRI APR 1 2011/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT CURRENTLY...FRONTAL BOUNDARY LIES OVER THE SOUTHERN PANHANDLE FROM NEAR SIDNEY...NORTHWEST TO NEAR CASPER AND INTO CENTRAL MONTANA THIS MORNING. ALONG THIS FRONT....WE ARE SEEING LIGHT RAIN CONTINUING OVERNIGHT. SCOTTSBLUFF ASOS HAS PICK UP A COUPLE HUNDREDTHS OF RAINFALL WITH ON AND OFF RAIN BEING REPORTED AT CHADRON AND ALLIANCE. FURTHER WEST IN WYOMING...WEST TO NORTHWEST WINDS HAVE FINALLY STARTED TO DECREASE. WINDS ARE STILL QUITE STRONG OVER HIGHER TERRAIN WITH GUSTS TO THE 40 MPH RANGE AT VEDAUWOO...LARAMIE AND RAWLINS. FRONT FORECAST TO SLOWLY PUSH OFF TO THE EAST TODAY AS UPPER RIDGE BUILDS INTO THE AREA. EXPECT GUSTY WINDS MOST OF THE DAY WITH 700MB WINDS 40 TO 50KTS...DECREASING TO AROUND 30KTS OVER SOUTHEAST WYOMING AFTER MIDNIGHT. A NICE DAY ON TAP FOR SATURDAY AS RIDGE AXIS LOOKS TO BE OVERHEAD SATURDAY AFTERNOON. 700MB TEMPERATURES CLIMB TO +6C ACROSS SOUTHERN WYOMING. THESE WARM MID LEVEL TEMPERATURES...COMBINED WITH DOWN SLOPING WINDS OFF THE LARAMIE RANGE...SHOULD YIELD PROBABLY OUR WARMEST TEMPERATURES OF THE SEASON SO FAR SATURDAY WITH WIDESPREAD 70S EAST OF THE LARAMIE RANGE...WITH LOW TO MID 60S WEST. OUR NEXT STORM SYSTEM BEGINS TO APPROACH WESTERN WYOMING SATURDAY NIGHT. AHEAD OF THIS SYSTEM...EXPECT ANOTHER WINDY NIGHT AS 700MB WINDS INCREASE TO 65 KTS AND PERSIST INTO SUNDAY AFTERNOON. WOULD EXPECT SOME TYPE OF WIND HEADLINE WILL NEED TO BE ISSUED....BUT WILL DEFER TO THE DAY SHIFT TO MAKE THE CALL ON ANY WATCHES FOR SATURDAY NIGHT. FRONT MOVES INTO SOUTHEAST WYOMING BY SUNDAY AFTERNOON. BOTH THE GFS AND ECMWF SHOW DECENT AGREEMENT ON QPF PLACEMENT AND AMOUNTS. RIGHT NOW...IT LOOKS LIKE PROBABLY 7 TO 10 INCHES OF SNOW FOR THE SNOWY AND SIERRA MADRE RANGES...WITH A RAIN/SNOW MIX ELSEWHERE. LONG TERM...MONDAY THROUGH FRIDAY...MODELS IN REASONABLE AGREEMENT THROUGH NEXT WEEK SHOWING THE WEEKEND STORM SYSTEM PUSHING EASTWARD INTO THE GREAT PLAINS BY MONDAY WITH SOUTHEAST WYOMING AND WESTERN NEBRASKA IN NORTHWEST FLOW AND COLD AIR ADVECTION THROUGH MONDAY NIGHT. ALL MODELS INDICATE 700MB TEMPS BELOW -10C DEGS DURING THE DAY WITH HIGHS STRUGGLING TO REACH 40 DEGS ACROSS MOST OF THE AREA. EXPECT SNOW SHOWER ACTIVITY TO GRADUALLY DIMINISH THROUGH THE DAY ON MONDAY WITH BRISK NORTH TO NORTHWEST WINDS. MODELS THEN SHOW THE MID TO UPPER LEVEL FLOW BECOMING ZONAL BY TUESDAY WITH WARMING TEMPS DUE TO DOWNSLOPE WINDS. EXPECT HIGHS TO RETURN TO THE 50S AND 60S BY TUESDAY AND WEDNESDAY WITH SEASONABLY COOL LOW TEMPS. STRONG WESTERLY WINDS WILL LIKELY INCREASE ONCE AGAIN BY TUESDAY MORNING AS A STRONG LEE-SIDE TROUGH DEVELOPS ACROSS THE HIGH PLAINS...AND CONTINUE THROUGH TUESDAY NIGHT. EXPECT MAINLY DRY CONDITIONS TUESDAY AND WEDNESDAY...WITH A FEW RAIN/SNOW SHOWERS DEVELOPING ACROSS THE MOUNTAINS AND FURTHER NORTH ACROSS CENTRAL WYOMING AS THE NEXT PACIFIC COLD FRONT PUSHES INTO THE AREA FROM THE PACIFIC NORTHWEST. MODELS THEN SHOW UNSETTLED WEATHER RETURNING TO THE REGION BY LATE NEXT WEEK AS A STRONG STORM SYSTEM PUSHES ONSHORE. THE GFS...DGEX...AND GFS ENSEMBLE ALL SHOW THIS SYSTEM MOVING INTO THE ROCKY MOUNTAIN REGION BY FRIDAY RESULTING IN WIDESPREAD RAIN AND SNOW ACROSS THE AREA. THE 00Z ECMWF HOWEVER SHOWS THE COLD FRONT PUSHING SOUTH ACROSS SOUTHEAST WYOMING AND THE HIGH PLAINS OF NEBRASKA AND STALLING AS THE UPPER LEVEL TROUGH DIGS SOUTHEAST OVER THE GREAT BASIN REGION AND STALLS...RESULTING IN PERIODS OF RAIN/SNOW FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. INCREASED POP THURSDAY AND FRIDAY ACROSS THE WHOLE FORECAST AREA WITH MAINLY RAIN BELOW 6000 FEET ACROSS THE HIGH PLAINS OF WYOMING AND INTO WESTERN NEBRASKA DUE TO WARMER SOUTHWEST FLOW. AS THE STORM MOVES EASTWARD...EXPECT RAIN TO GRADUALLY MIX WITH AND CHANGE TO SNOW...ESPECIALLY ACROSS WYOMING. TEMPS ARE EXPECTED TO LOWER CLOSER TO NORMAL AND BACK INTO THE 40S AND 50S FOR HIGHS. AVIATION...06Z TAF ISSUANCE. EXPECT VFR CONDITIONS TO PREVAIL TONIGHT AND INTO EARLY FRIDAY MORNING WITH PERIODS OF MVFR CONDITIONS MAINLY OVER THE WESTERN NEBRASKA PANHANDLE INCLUDING KCDR...KBFF AND KSNY. THERE WILL BE A FEW ISOLATED LIGHT RAIN SHOWERS OR SPRINKLES OVER PORTIONS OF THE PANHANDLE TONIGHT AND INTO EARLY FRIDAY. GUSTY WESTERLY WINDS WILL CONTINUE TONIGHT FOR SOUTHEAST WYOMING FROM KRWL EASTWARD TO KCYS. WINDS MAY DIMINISH FOR A BRIEF TIME EARLY FRIDAY...BUT ARE EXPECTED TO INCREASE ONCE AGAIN BY FRIDAY AFTERNOON. HOWEVER...WINDS WILL NOT BE QUITE AS STRONG AS THEY HAVE BEEN WITH SUSTAINED WINDS BETWEEN 25 TO 30 KTS AND GUSTS UP TO 45 KTS. FIRE WEATHER... TEMPERATURES WILL CONTINUE TO WARM OVER THE CWA THROUGH SATURDAY. READINGS WILL BE ABOVE NORMAL DURING THAT TIME AND CONTINUE EVEN FOR MOST OF SUNDAY AS WELL. MOST LOCATIONS WILL ALSO BE DRY THROUGH SUNDAY MORNING. WESTERLY WINDS WILL REMAIN STRONG TODAY WITH GUSTS FREQUENTLY BETWEEN 45 AND 55 MPH IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 20 AND 30 PERCENT OVER THE LOWER ELEVATIONS TODAY AND SATURDAY. A STORM SYSTEM WILL AFFECT THE CWA SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY...WITH COOLER TEMPERATURES AND A GOOD CHANCE OF RAIN OR SNOW. DRIER AND WARMER WEATHER WILL RETURN TO THE CWA BY THE MIDDLE PART OF NEXT WEEK. HYDROLOGY... RELEASES FROM UPSTREAM RESERVOIRS HAVE INCREASED THIS MORNING. MUCH OF THAT ADDITIONAL WATER WILL BE DIVERTED TO NEARBY CANALS...SO RESULTING WATER IN THE NORTH PLATTE WILL BE ABOUT THE SAME OR EVEN SLIGHTLY LOWER FROM RECENT DAYS. THE WATER LEVEL HAS SLOWLY DECREASED AT HENRY AND MITCHELL SINCE WEDNESDAY. SOME LIGHT SHOWERS OVER THE PANHANDLE THROUGH TONIGHT ARE EXPECTED...BUT RUNOFF SHOULD BE LIMITED ENTERING THE NORTH PLATTE RIVER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...CLAYCOMB LONG TERM/AVIATION...TJT
Hazardous weather outlook, Apr 1, 1:25 PM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MDT FRI APR 1 2011 WYZ103>106-109>118-021100- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 125 PM MDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WESTERLY WINDS AT 25 TO 35 MPH WILL CONTINUE ACROSS AREAS MAINLY ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. SOME GUSTS TO 50 MPH WILL BE POSSIBLE ESPECIALLY AROUND ARLINGTON AND VEDAUWOO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OUR NEXT PACIFIC STORM SYSTEM LOOKS TO IMPACT THE AREA SATURDAY NIGHT INTO SUNDAY. AHEAD OF THIS STORM SYSTEM...STRONG WEST TO SOUTHWEST WINDS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. WINDS GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE LARAMIE RANGE AND AT OUR WIND PRONE AREAS...SUCH AS ARLINGTON...BORDEAUX AND VEDAUWOO. ONCE THE FRONT MOVES IN SUNDAY MORNING...COLDER TEMPERATURES WILL FOLLOW AS THE FRONT HANGS UP NEAR THE WYOMING AND COLORADO BORDER. SIGNIFICANT ACCUMULATING SNOWS ARE POSSIBLE ACROSS THE SNOWY AND SIERRA MADRE RANGES WHERE 7 TO 10 INCHES OF SNOW COULD FALL FROM LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-021100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 125 PM MDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES FOR RAIN AND SNOW SATURDAY NIGHT THROUGH MONDAY...ALONG WITH COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE COX
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.